GP changed dosage

GP changed dosage

Went to my GP today who became very concerned after seeing my latest test results.

I was on 125 mcg of levo and she decided that starting from today I should alternate 50 mcg / 100 mcg since my T4 is way too high and my TSH awfully low. She said she'd like my TSH to be 1. When I tried to explain that when taking thyroid hormone, TSH is suppressed and that it's the Ts we need to look at, it was like beating my head against a wall. When I asked about the lump feeling in my throat, gagging and swelling, she said it may be that my thyroid is swollen due to too much T4. Same for sweating - too much medicine.

All I got out of the visit is a thyroid ultrasound in a couple of weeks and levo prescription for 50 mcg tablets. And later, if I'm lucky I'll get a referral to endo...

I am so confused.

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

11 Replies

oldestnewest
  • Zerendipity,

    Your FT4 is so mildly over range it is completely insignificant and FT3 is low-ish in range so I suspect it is your suppressed TSH which has made your GP want to reduce your dose. I think she's totally over done it by reducing by 50mcg. 25mcg dose adjustments are the norm and I doubt your dose needed reducing at all.

    As for too much Levothyroxine causing your thyroid to swell, well she's making it up as she goes along. High T4 can cause sweating though.

  • Yeah, I agree. I was exhausted after trying to explain things to her. I told that my TSH was faulty to begin with so how can the reading even matter now that I'm on medication. It was in the range here in DK but in my home country my level was considered high and requiring further investigation. Seems she could not put 1+1 together.

  • I agree with Clutter.

    On the day of your blood test, did you take your levothyroxine beforehand?

  • Testing was done about 28 hours after last dose of levo.

    Interestingly, my levo dose has been changed and the T results come back different as expected but not TSH. It's still the same number no matter what dose I'm on.

  • One day the NHS and the makers of levothyroxine are going to have to pay out a lot of money in compensation , that's all I am going to say on this one.

  • Last time my GP (not the one I have "educated") called me in about my low TSH, I just said "Oh good - that is brilliant. After all, it is block and replace!" He then nodded and left me alone!

  • I just don't know how to approach the subject with my doctor. How can I explain it so she'd understand. Oddly, the more I read and think about the issues the angrier I get. Sure, the problem is that she's a doctor and I'm just a dumb civilian.

  • This is a tough one, I have had exactly the same problems with GP's they all freak out at low TSH. I even tried lowering my dose to bring my TSH up, but it didn't shift, only the T4 and T3 dropped lower. They have just given me another blood test on my thyroid so I know there will be trouble again as my TSH is very supressed. Most GP's do not want to listen I was reprimanded because I said I was taking T3. She said you shouldn't take over the counter medication! Well they can threaten to reduce my Levo as I do not take it anymore

  • I have been yelled at by a doc because I had the audacity to ask for more thorough testing. It's scary when they chase numbers while you pay the price and compromise your wellbeing to satisfy their expectations.

  • email louise.roberts@thyroiduk.org.uk fir a cooy of PULSE article by Dr Toft written specially for GPS also tell her that you have CENTRAL HYPOTHYROID then see her face

  • Thank you!

You may also like...